MAUDE Adverse Event Report: ENCORE MEDICAL L.P. X-ALT HIP; FMP NEUTRAL LINER, 32MM, MP9, HXE-PLUS

ENCORE MEDICAL L.P. X-ALT HIP; FMP NEUTRAL LINER, 32MM, MP9, HXE-PLUS
Model Number 431-32-709
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/25/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to loosening component.
 
Additional Manufacturer Narrative
The reason for this revision surgery was due to component loosening.The previous surgery and the revision detailed in this investigation occurred 1.3 years apart.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was a serious risk to the patient.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhrs) show that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to this event.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The device was verified to have gone through an acceptable sterilization process and was within it's expiration date at the time of use during the previous surgery.The root cause of this complaint was a revision surgery due to component loosening.There were no findings during this investigation that indicate that the reported device was defective.There are multiple factors that may contribute to an event that are outside of the control of djo surgical.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
X-ALT HIP
Common Device Name
FMP NEUTRAL LINER, 32MM, MP9, HXE-PLUS
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key7234013
Report Number1644408-2018-00103
Device Sequence Number11131672
Product Code OQG
UDI-Device Identifier00888912084659
UDI-Public(01)00888912084659
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K140130
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/15/2021
Device Model Number431-32-709
Device Catalogue Number431-32-709
Device Lot Number651N1003
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/25/2018
Supplement Date Received by Manufacturer03/07/2018
Initial Report FDA Received Date02/01/2018
Supplement Report FDA Received Date03/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
400-03-323, LOT 862B1064; 400-03-323, LOT 862B1064
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age58 YR